EM EdgeMed West African postgraduate exam-prep platform

Membership bank · search

Find any question

Type a keyword, drug name, syndrome, or chapter reference. Searches across topic, stem, teaching point, and source citation. Showing results only from the Membership bank.

3996 matches for “Ghana” — showing 2251–2280
Thyroidectomy · Recurrent laryngeal nerve anatomy — operative identification ★ HY difficulty 3/5

During a right hemithyroidectomy for a Thy 3f follicular lesion at a regional hospital in the Eastern Region, the surgical registrar is dissecting the posterior aspect of the right thyroid lobe near t…

Toxicology · Serotonin syndrome – diagnosis and cyproheptadine pharmacology ★ HY difficulty 4/5

Abena, a 28-year-old woman with a history of major depressive disorder, is brought to the Komfo Anokye ED in Kumasi after her family found her agitated and trembling at home. She was recently commence…

Toxicology · Paracetamol toxicity - fulminant hepatic failure transfer criteria (King's College) ★ HY difficulty 4/5

A 22-year-old woman, Yaa, is admitted to the Korle Bu emergency centre 36 hours after ingesting approximately 25 g of paracetamol in a deliberate overdose. She did not seek medical attention initially…

Toxicology · Methylene blue contraindication in G6PD deficiency and alternative management ★ HY difficulty 4/5

Ama, a 34-year-old woman with known G6PD deficiency and HIV on dapsone prophylaxis, presents to the Komfo Anokye ED with a 3-hour history of worsening dyspnoea and bluish discolouration of her lips an…

Toxicology · Paracetamol overdose - NAC mechanism and protocol ★ HY difficulty 3/5

A 28-year-old woman, Esi, presents to the Korle Bu emergency centre 18 hours after ingesting 25 paracetamol 500 mg tablets (12.5 g) in a deliberate self-harm attempt. She reports nausea and right uppe…

Toxicology · Cyanide mechanism of toxicity ★ HY difficulty 3/5

A 34-year-old male carpenter is brought to the Komfo Anokye ED after escaping a house fire in Kumasi. The building contained large quantities of foam furniture and synthetic carpeting. He is confused …

Toxicology · Polyvalent antivenom indications and resource-limited management ★ HY difficulty 4/5

A 55-year-old woman, Abena, is brought by family to a district hospital in the Brong-Ahafo Region after a snakebite to her left leg while farming, one hour ago. She is conscious. Vitals: BP 95/60 mmHg…

Toxicology · NAC for paracetamol-induced acute liver failure ★ HY difficulty 2/5

Akosua, a 28-year-old woman, is brought to the Korle Bu emergency centre by her husband after she took 'a lot of paracetamol tablets' approximately 10 hours ago following a domestic dispute. She is al…

Toxicology · Serotonin syndrome - diagnosis and drug interaction ★ HY difficulty 3/5

A 28-year-old woman, Akua, is brought to a district hospital A&E in Brong-Ahafo after being found unresponsive. She was recently started on tramadol for back pain and sertraline for depression by a vi…

Toxicology · NMS vs serotonin syndrome - distinguishing features and treatment ★ HY difficulty 4/5

A 45-year-old man, Yaw, with a known diagnosis of schizophrenia is referred from a district hospital in Northern Ghana to Tamale Teaching Hospital. He has been on haloperidol for three weeks. Over the…

Toxicology · Opioid overdose and naloxone ★ HY difficulty 2/5

A 28-year-old man is brought to the Korle Bu emergency centre by friends who found him unresponsive. He has a GCS of 6, respiratory rate of 6 breaths/min, and pinpoint pupils. SpO2 is 78% on room air.…

Toxicology · Organophosphate poisoning - atropine titration ★ HY difficulty 3/5

A 34-year-old cocoa farm worker named Kwame is brought to a district hospital A&E in Brong-Ahafo by relatives after collapsing in the field. He is unconscious with profuse sweating, copious oral secre…

Toxicology · NMS — management and drug withdrawal ★ HY difficulty 3/5

Kwame, a 55-year-old man with schizophrenia, is brought to a regional hospital ED in Kumasi by his family 5 days after his haloperidol dose was doubled by a clinic doctor. He is minimally responsive, …

Toxicology · Staggered paracetamol overdose management ★ HY difficulty 3/5

Adwoa, a 28-year-old woman, presents to Komfo Anokye ED stating she has been taking 6-8 paracetamol tablets (500 mg each) every 4-6 hours over the past 3 days for severe toothache. She cannot recall t…

Toxicology · Opioid overdose naloxone dosing ★ HY difficulty 3/5

A 28-year-old man is brought to the Komfo Anokye ED by bystanders after being found unresponsive in a gutter near a known drug-use area in Kumasi. He has no identifiable documents. Vitals: BP 102/66 m…

Toxicology · Beta-blocker overdose - glucagon therapy ★ HY difficulty 3/5

Kwabena, a 62-year-old man with hypertension and ischaemic heart disease, is brought to the Tamale Teaching Hospital ED by his family after he was found unresponsive at home. His medications include a…

Toxicology · Ethylene glycol - metabolic pathway and organ toxicity ★ HY difficulty 3/5

A 28-year-old woman, Ama, presents to a regional hospital A&E in the Volta Region after ingesting an unknown quantity of antifreeze (ethylene glycol) approximately 4 hours ago in a suspected deliberat…

Toxicology · Digoxin effect vs digoxin toxicity on ECG ★ HY difficulty 4/5

Kofi, a 67-year-old man with ischaemic heart disease and atrial fibrillation, has been taking digoxin 0.25 mg daily for 18 months. He is brought to a regional hospital ED by his son complaining of 12 …

Toxicology · Activated charcoal: indications, dose, and contraindications in paracetamol overdose ★ HY difficulty 3/5

Akua, a 28-year-old woman, is brought to the A&E of a regional hospital in Ashanti Region by her husband 45 minutes after deliberately ingesting approximately 30 tablets of 500 mg paracetamol (total e…

Toxicology · Methanol - mechanism of visual toxicity and acidosis ★ HY difficulty 3/5

A 34-year-old man, Kwame, is brought to the Komfo Anokye ED by his brother after being found confused and complaining of blurred vision approximately 18 hours after drinking a locally brewed spirit at…

Toxicology · Mechanism of cyanide-induced cellular asphyxiation and lactic acidosis ★ HY difficulty 3/5

Yaw, a 22-year-old man, is found unconscious in a locked room at a hotel in Accra. Bystanders report smelling a faint bitter-almond odour. He is brought to the Korle Bu emergency centre 20 minutes aft…

Toxicology · Salicylate urinary alkalinisation ★ HY difficulty 3/5

Fatima, a 32-year-old woman, presents to a regional hospital ED in Ashanti Region with headache, nausea, and hearing a ringing sound in both ears. She took aspirin for a severe headache over the past …

Toxicology · Methylene blue mechanism and G6PD contraindication ★ HY difficulty 4/5

A 35-year-old woman, Akua, presents to the Komfo Anokye Teaching Hospital emergency centre after taking dapsone 300 mg orally (approximately 10 tablets of 30 mg) in a deliberate self-poisoning attempt…

Toxicology · Paracetamol toxicity - Rumack-Matthew nomogram interpretation ★ HY difficulty 3/5

Akua, a 19-year-old university student, is brought to the Komfo Anokye ED by her roommate at 06:00 after being found with an empty blister pack of paracetamol tablets. She admits to taking approximate…

Toxicology · Organophosphate poisoning - atropine titration ★ HY difficulty 3/5

A 34-year-old farmer, Kwame, is brought to the district hospital A&E in Ashanti Region after collapsing in his cocoa farm. His relatives report he was spraying pesticides without protective equipment.…

Toxicology · Rumack-Matthew nomogram interpretation ★ HY difficulty 2/5

A 19-year-old woman, Akosua, is brought to Korle Bu emergency centre by her roommate after ingesting an unknown quantity of paracetamol tablets approximately 4 hours ago following an argument with her…

Toxicology · Whole bowel irrigation for iron poisoning; activated charcoal contraindication in heavy metal ingestion ★ HY difficulty 3/5

Kofi, a 9-year-old boy, is brought to the district hospital A&E in Brong-Ahafo Region by his mother approximately 2 hours after accidentally ingesting an unknown number of his pregnant mother's ferrou…

Toxicology · Multi-dose activated charcoal in carbamazepine toxicity ★ HY difficulty 4/5

Ama, a 34-year-old woman, is brought to Korle Bu Emergency Centre after ingesting approximately 60 tablets of carbamazepine 200 mg (total ~12 g) in a deliberate self-harm attempt 3 hours ago. She was …

Toxicology · Paracetamol toxicity - Rumack-Matthew nomogram interpretation ★ HY difficulty 2/5

A 19-year-old woman, Akua, is brought to the Korle Bu emergency centre by her roommate after ingesting an unknown quantity of paracetamol tablets approximately 6 hours ago following a relationship dis…

Toxicology · Empirical NAC in resource-limited setting ★ HY difficulty 3/5

Mohammed, a 19-year-old student, is brought to the district hospital in the Northern Region after taking an unknown quantity of paracetamol tablets 10 hours ago following an argument. He is conscious,…